Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Miami, FL

May 28, 2011Monroe County, Florida

NWS Miami, FL issued this special weather statement at May 28, 2011, 4:12 PM EDT for Monroe County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 4:12 PM EDT (20:12 UTC)
Expired
May 28, 2011, 5:00 PM EDT
In force
48 min
Issued by
NWS Miami, FL

County Monroe County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1768 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WWUS82 KMFL 282012
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT SAT MAY 28 2011

FLZ070-073-075-282100-
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL 
412 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MIAMI-DADE COUNTY 
  SOUTHEASTERN COLLIER COUNTY 
  NORTHEASTERN MAINLAND MONROE COUNTY 

* UNTIL 500 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LOOP ROAD EE CENTER...AND MOVING NORTH AT
  15 MPH.

* THE STORM WILL AFFECT...
  LOOP ROAD EE CENTER...
  TAMIAMI TRAIL...
  DADE-COLLIER TRAINING AIRPORT...
  AND SURROUNDING COMMUNITIES.
 

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2591 8108 2589 8081 2564 8083 2565 8106
TIME...MOT...LOC 2012Z 181DEG 13KT 2575 8094

$$
85-GIBBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 28, 2:00 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 28, 2:00 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT SAT MAY 28 2011

.DISCUSSION...A MID LEVEL HIGH PRESSURE ACROSS THE GULF OF MEXICO
WILL MOVE EASTWARD ACROSS SOUTHEAST US THIS WEEKEND. WITH THIS...THE LOW
LEVEL WIND FLOW WILL REMAIN FROM THE EAST ACROSS SOUTH
FLORIDA...ALLOWING FOR THE EAST COAST SEA BREEZE TO PUSH INLAND.
AS BOTH COASTS SEA BREEZES INTERACT...AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS WILL DEVELOP MOSTLY ACROSS INTERIOR AND WESTERN
HALF OF THE PENINSULA THIS WEEKEND. SOME ACTIVITY IS ALSO EXPECTED
ACROSS THE EASTERN COAST...BUT THE COVERAGE AREA WILL BE LESS.

AS THIS HIGH PRESSURE CONTINUES TO APPROACH SOUTH FLORIDA...IT WILL
STRENGTHENS...ALLOWING FOR THE EASTERLY FLOW TO PICK UP SOME SPEED.
NOCTURNAL SHOWERS COULD BE EXPECTED AT LEAST UNTIL MONDAY...AS THE
HIGH PRESSURE CONTINUES TO MOVE EAST.

FOR THE EXTENDED...A DEEPENING LOW PRESSURE IN THE CARIBBEAN IS
EXPECTED TO MOVE NORTHWARD ACROSS SOUTH FLORIDA...WHICH WILL BRING A
SUBSTANTIAL AMOUNT OF MOISTURE TO THE AREA. THIS...OF COURSE...WILL
INCREASE THE CHANCES OF SHOWERS/THUNDERSTORMS FOR THE UPCOMING
WEEK.

&&

.MARINE...EASTERLY FLOW NEAR 10-15 KTS WILL INCREASE IN SPEED BY
SUNDAY NIGHT...AS THE HIGH PRESSURE INTENSIFIES AND APPROACHES THE
AREA. THE PRESSURE GRADIENT BETWEEN THIS HIGH AND THE DEEPENING LOW
ACROSS THE CARIBBEAN WILL MAINTAIN THE ATLANTIC WATERS QUITE WINDY
FOR MOST OF THE WEEK...WITH ADVISORY CRITERIA POSSIBLY REACHED. RISK
OF RIP CURRENTS IS ALSO EXPECTED TO RISE AS THE WEEK PROGRESSES.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE
PERIOD DUE TO RH'S WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  86  76  86 / 20 20 20 20
FORT LAUDERDALE  76  87  79  87 / 20 20 20 20
MIAMI            76  87  77  87 / 20 20 20 20
NAPLES           73  92  71  92 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE...17/ERA
AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, May 28, 10:06 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1006 AM EDT SAT MAY 28 2011

FLZ063-066>075-168-172>174-290930-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
1006 AM EDT SAT MAY 28 2011

...A FEW STRONG THUNDERSTORMS THIS AFTERNOON/EARLY EVENING...
...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: EAST WINDS AROUND 10 MPH COMBINED WITH LOW TIDE
AROUND NOON TODAY WILL RESULT IN A MODERATE RISK OF RIP CURRENTS
AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON OVER INTERIOR AND WESTERN PORTIONS. THE STRONGEST
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES,
HEAVY RAINFALL, SMALL HAIL, AND GUSTY WINDS OF 40 TO 50 MPH.

WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING
MAY CONTAIN WIND GUSTS OF 40 TO 50 MPH.

HAIL: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY
EVENING WILL BE CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH
DAY.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, AND
LOCAL MINOR STREET FLOODING TO THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 28, 2:30 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT SAT MAY 28 2011

FLZ067-281930-
INLAND PALM BEACH COUNTY FL
230 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL PALM BEACH COUNTY

* UNTIL 330 PM EDT

* AT 228 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 5 MILES NORTHEAST OF LION COUNTRY SAFARI...AND
  MOVING SOUTH AT 10 MPH.

* THE STORM WILL AFFECT...
  LION COUNTRY SAFARI...
  WELLINGTON...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 45 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

LAT...LON 2649 8023 2651 8056 2681 8041 2680 8024
TIME...MOT...LOC 1829Z 010DEG 11KT 2677 8033
Special weather statement, May 28, 3:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT SAT MAY 28 2011

FLZ067-281945-
INLAND PALM BEACH COUNTY FL
312 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL PALM BEACH COUNTY

* UNTIL 345 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 9 MILES SOUTH OF INDIANTOWN...AND MOVING SOUTH
  AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL NORTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2678 8034 2675 8058 2696 8060 2696 8039
TIME...MOT...LOC 1911Z 350DEG 4KT 2691 8049

85-GIBBS
Special weather statement, May 28, 3:40 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
340 PM EDT SAT MAY 28 2011

FLZ067-071-282015-
INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL
340 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BROWARD COUNTY
  SOUTH CENTRAL PALM BEACH COUNTY

* UNTIL 415 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 14 MILES NORTHWEST OF CORAL SPRINGS...AND
  MOVING SOUTHWEST AT 5 MPH.

* THE STORM WILL AFFECT...
  RURAL SOUTHERN PALM BEACH COUNTY
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2621 8041 2629 8068 2655 8050 2647 8031
TIME...MOT...LOC 1940Z 034DEG 6KT 2637 8048

85-GIBBS
Special weather statement, May 28, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
412 PM EDT SAT MAY 28 2011

FLZ070-073-075-282100-
INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE
FL
412 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MIAMI-DADE COUNTY
  SOUTHEASTERN COLLIER COUNTY
  NORTHEASTERN MAINLAND MONROE COUNTY

* UNTIL 500 PM EDT

* AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR LOOP ROAD EE CENTER...AND MOVING NORTH AT
  15 MPH.

* THE STORM WILL AFFECT...
  LOOP ROAD EE CENTER...
  TAMIAMI TRAIL...
  DADE-COLLIER TRAINING AIRPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2591 8108 2589 8081 2564 8083 2565 8106
TIME...MOT...LOC 2012Z 181DEG 13KT 2575 8094

85-GIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:30 PM EDTSpecial Weather StatementMFLPalm Beach60 min
May 28, 2:54 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
May 28, 3:12 PM EDTSpecial Weather StatementMFLPalm Beach33 min
May 28, 3:40 PM EDTSpecial Weather StatementMFLBroward35 min
May 28, 4:34 PM EDTSpecial Weather StatementMFLBroward41 min
May 28, 5:05 PM EDTSpecial Weather StatementMFLMonroe25 min
May 28, 5:25 PM EDTSpecial Weather StatementMFLCollier35 min
May 28, 6:08 PM EDTSpecial Weather StatementMFLCollier22 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.